MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-450-25
Medical Device Problem Codes Unintended Ejection (1234); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield and phenom 27 were returned inside the inner pouch, bio-hazard bag, and shipping box.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The braid was found detached from the pushwire.The braid's distal end was not opened due to the damaged braid.The proximal end of the braid was opened and frayed.No bends were found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body was found to be accordioned at 7.0cm to 13.5cm from the distal tip.The catheter was also kinked at 14.8cm from the proximal end of the hub.No other anomalies were observed.Testing/analysis: the catheter total and usable length were measured within specifications.The catheter was flushed with water and found patent.The catheter was tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issues; however, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer report of "failure to open at the distal" was confirmed that the braid's distal end was not opened due to a damaged braid.However, the customer report of "failure to open at the proximal end" was not confirmed as the proximal end of the braid was opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, user deploying the braid in the vessel bend, and damaged braid.The customer reported that vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.In this event, the damaged braid and user deployed the braid in the vessel bend could not be ruled out as possible causes.The braid can become damaged due to resheathing more than two times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.In addition, the pipeline flex shield and catheter were damaged.From the damages seen on the catheter (accordioning/kinking), braid (fraying), and hypotube (str etching), it appears there was a high force used.These damages may have occurred when the customer attempted to advance/retrieve the pipeline flex shield through the catheter against resistance.However, the cause of resistance could not be determined.Possible resistance cause includes the lack of continuous flush with heparinized saline during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the pipeline prematurely released from the resheathing pad.The surgeon said it should be.The pushwire did not break/separate into multiple pieces.The surgeon said there was displacement during the deployment of the middle and rear segments.The proximal end of the pipeline did not open.There were no additional steps or other devices attempted to open the pipeline.The cause of the event was not determined.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing treatment for an unruptured, amorphous aneurysm located in the c6-c7 segment of the internal carotid artery.The max diameter was 11.5mm, and the neck diameter was 6.4mm.The landing zone was 2.8mm distal and 4.6mm proximal.The patient's blood flow was normal, and their vessel tortuosity was moderate.The access vessel was the right femoral artery, which was 7.5mm in diameter.It was reported that the surgeon deployed the pipeline stent in the straight section of the brain and found that the stent tip was not properly opened.The surgeon retracted it once and deployed it again.The stent and the guide wire was found to be dislodged.The phenom 27 catheter may also have been damaged due to its quality issue.The stent and catheter were then removed from the patient.There was no kink or damage to the stent. the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (lot: 227802041); implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20349269
Report Number2029214-2024-01736
Device Sequence Number8000283
Product Code OUT
UDI-Device Identifier00763000284558
UDI-Public00763000284558
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model NumberPED2-450-25
Device Catalogue NumberPED2-450-25
Device Lot NumberB632372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/12/2024
11/21/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/06/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age69 YR
Patient SexFemale